Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

July 30, 2011Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 30, 2011, 3:16 PM CDT for Tulsa County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2011, 3:16 PM CDT (20:16 UTC)
Expired
Jul 30, 2011, 3:45 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WWUS84 KTSA 302016
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT SAT JUL 30 2011

OKZ054-060-064-302045-
CREEK OK-OSAGE OK-TULSA OK-
316 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK...SOUTHEASTERN OSAGE AND CENTRAL TULSA

AT 316 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF SAND SPRINGS TO 10 MILES EAST OF
DRUMRIGHT...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE 
AFFECTED BY THESE STORMS INCLUDE...WEST TULSA...SAND 
SPRINGS...SHAMROCK...DRUMRIGHT AND KEYSTONE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3613 9589 3586 9662 3601 9661 3628 9599
TIME...MOT...LOC 2016Z 300DEG 8KT 3615 9615 3602 9642

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:59 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 30, 2:59 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT SAT JUL 30 2011

.DISCUSSION...
WELL ABOVE NORMAL HEAT CONTINUES TO PLAGUE THE REGION TODAY. AS
THEY HAVE FOR THE PAST COUPLE OF DAYS... SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS A PORTION OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THIS ACTIVITY WILL
DISSIPATE DURING THE EARLY EVENING HOURS WITH THE LOSS OF DAYTIME
HEATING.

HIGH PRESSURE IS EXPECTED TO STRENGTHEN A BIT OVER THE AREA BY
TOMORROW. THIS WILL SUPPRESS SHOWER ACTIVITY FOR THE NEXT FEW DAYS
WHILE RAISING TEMPERATURES ANOTHER COUPLE OF DEGREES OR SO DURING THE
AFTERNOON.

THERE CONTINUES TO BE NO REAL RELIEF FROM THE HEATWAVE APPARENT IN
COMPUTER MODELS. IT DOES APPEAR THAT THERE WILL BE ENOUGH WEAKENING
OF THE UPPER RIDGE TO ALLOW A WEAK COLD FRONT TO APPROACH THE
NORTHERN PERIPHERY OF THE FORECAST AREA ON THURSDAY. THIS COULD
MEAN AN INCREASE IN SCATTERED SHOWER ACTIVITY... BUT STILL HAVE
ONLY BEEN ABLE TO JUSTIFY A SLIGHT CHANCE OF PRECIP FOR ONLY THE
NORTHEASTERN HALF OF THE FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79 103  79 103 /  10   0  10  10
FSM   77 101  77 102 /  10   0   0  10
MLC   77 101  77 103 /   0  10  10  10
BVO   76 102  77 103 /  10   0  10  10
FYV   73  97  72  97 /  10   0   0  10
BYV   72  94  73  96 /  10   0   0  10
MKO   77 101  77 103 /   0   0   0  10
MIO   77 101  76 102 /  10   0  10  10
F10   77 102  77 104 /   0   0  10  10
HHW   76  99  75 103 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 9 PM MONDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WATCH FROM NOON TUESDAY TO 9 PM FRIDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     HEAT ADVISORY UNTIL 9 PM MONDAY FOR OKZ069.

AR...EXCESSIVE HEAT WATCH FROM NOON TUESDAY TO 9 PM FRIDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

     HEAT ADVISORY UNTIL 9 PM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.

     EXCESSIVE HEAT WARNING UNTIL 9 PM MONDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...07
LONG TERM....06
Hazardous weather outlook, Jul 30, 1:33 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
133 PM CDT SAT JUL 30 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
132 PM CDT SAT JUL 30 2011

...HOT TEMPERATURES...ISOLATED THUNDERSTORMS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...GENERALLY ALONG AND WEST OF HIGHWAY 75.
	ONSET...AFTERNOON.

DISCUSSION...
POOLING LOW LEVEL MOISTURE AND HOT AFTERNOON TEMPERATURES
WILL LIKELY RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS
THIS AFTERNOON...ENDING THIS EVENING. AN OUTFLOW BOUNDARY
FROM MORNING STORMS OVER OSAGE COUNTY MAY BE A FOCUS FOR
MORE COVERAGE OF CONVECTION ALONG AND NORTHWEST OF I-44.
THERE IS LITTLE WIND SHEAR...SO BRIEF HEAVY RAIN CAN BE
EXPECTED WITH VERY GUSTY SURFACE WINDS POSSIBLE WHEN STORMS
COLLAPSE.
THE HOT WEATHER WILL CONTINUE THIS AFTERNOON. HEAT INDICES
WILL CLIMB TO 105 TO 110 IN MOST AREAS.
THE HEAT AND DRY CONDITIONS ARE RESULTING IN A WILDFIRE
DANGER. IF ONE OCCURS NEAR A THUNDERSTORM...OUTFLOW WINDS
COULD EASILY CHANGE THE DIRECTION OF A WILDFIRE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER LEVEL HIGH WILL CONTINUE TO KEEP TEMPERATURES HOT
THROUGH THE WEEK. A WEAK FRONT IS EXPECTED TO DROP INTO
SOUTHWEST MISSOURI LATE WEDNESDAY...WHICH WILL PROVIDE SOME
CHANCE FOR THUNDERSTORMS OVER FAR NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS WEDNESDAY NIGHT AND THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 30, 1:23 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT SAT JUL 30 2011

OKZ054-301845-
OSAGE OK-
123 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE

AT 122 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
HOMINY...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOMINY.

THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS
TO 45 MPH...AND VERY HEAVY RAIN. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO
A WARNING.

LAT...LON 3651 9616 3631 9617 3634 9642 3652 9639
TIME...MOT...LOC 1822Z 224DEG 5KT 3641 9631
Special weather statement, Jul 30, 2:04 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 PM CDT SAT JUL 30 2011

OKZ054-301930-
OSAGE OK-
204 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE

AT 204 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OSAGE
COUNTY...STATIONARY..

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3635 9601 3616 9601 3618 9625 3638 9622
TIME...MOT...LOC 1904Z 281DEG 1KT 3627 9613
Special weather statement, Jul 30, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT SAT JUL 30 2011

OKZ054-060-064-302045-
CREEK OK-OSAGE OK-TULSA OK-
316 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK...SOUTHEASTERN OSAGE AND CENTRAL TULSA

AT 316 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF SAND SPRINGS TO 10 MILES EAST OF
DRUMRIGHT...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WEST TULSA...SAND
SPRINGS...SHAMROCK...DRUMRIGHT AND KEYSTONE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3613 9589 3586 9662 3601 9661 3628 9599
TIME...MOT...LOC 2016Z 300DEG 8KT 3615 9615 3602 9642

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:46 PM CDTSpecial Weather StatementTSATulsa29 min
Jul 29, 7:52 PM CDTSpecial Weather StatementTSAOkmulgee23 min
Jul 30, 1:23 PM CDTSpecial Weather StatementTSAOsage22 min
Jul 30, 2:04 PM CDTSpecial Weather StatementTSATulsa26 min
Jul 30, 3:39 PM CDTSpecial Weather StatementTSACreek36 min
Jul 30, 4:10 PM CDTSpecial Weather StatementTSACreek50 min
Jul 30, 4:48 PM CDTSpecial Weather StatementTSAWagoner42 min
Jul 30, 4:52 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner12 min
Jul 30, 5:15 PM CDTSevere Thunderstorm WarningTSAOkmulgee, Tulsa11 min
Jul 30, 3:28 PM CDTSpecial Weather StatementTSACarroll47 min
Jul 30, 4:11 PM CDTSpecial Weather StatementTSACarroll34 min
Jul 30, 5:06 PM CDTSpecial Weather StatementTSAMadison24 min
Jul 30, 6:13 PM CDTSpecial Weather StatementTSAMadison47 min
Jul 30, 6:24 PM CDTSevere Thunderstorm WarningTSABenton, Washington66 min
Jul 30, 6:42 PM CDTSevere Thunderstorm WarningTSABenton, Crawford, Franklin, Madison, Washington48 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.